Journal Article

Vancomycin-Induced Neutropenia Resolves after Substitution with Teicoplanin

Stephen E. Sanche, William N. Dust and Yvonne M. Shevchuk

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 31, issue 3, pages 824-825
Published in print September 2000 | ISSN: 1058-4838
Published online September 2000 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/314028
Vancomycin-Induced Neutropenia Resolves after Substitution with Teicoplanin

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

Neutropenia is an uncommon adverse effect associated with prolonged vancomycin therapy. Neutrophil counts normally recover after discontinuation of vancomycin in this situation, but treatment options are needed for those patients who require ongoing antibiotic therapy. We describe a case of vancomycin-induced neutropenia in which the neutropenia resolved after vancomycin was replaced by the structurally related compound teicoplanin.

Journal Article.  937 words. 

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.